Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 39, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Nov 29, 2011, 3:17 AM EST for Berkeley County, South Carolina. It took effect at Nov 29, 2011, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 3:17 AM EST (08:17 UTC)
- In effect from
- Nov 29, 2011, 10:00 AM EST
- Expired
- Nov 29, 2011, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS72 KCHS 290817 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 317 AM EST TUE NOV 29 2011 SCZ045-291600- /O.NEW.KCHS.LW.Y.0039.111129T1500Z-111130T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 317 AM EST TUE NOV 29 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * HAZARDS: STRONG AND GUSTY WINDS AND CHOPPY WAVES. * WINDS: WEST 15 TO 25 KT. * WAVES: WAVES 1 TO 2 FT. * TIMING: LATE MORNING THROUGH THIS AFTERNOON. * IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$
3 follow-up statements
113 WWUS72 KCHS 291516 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1016 AM EST TUE NOV 29 2011 SCZ045-292200- /O.CON.KCHS.LW.Y.0039.000000T0000Z-111130T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1016 AM EST TUE NOV 29 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LAKE MOULTRIE... * HAZARDS: STRONG AND GUSTY WINDS AND CHOPPY WAVES. * WINDS: WEST 15 TO 25 KT. * WAVES: WAVES 1 TO 2 FT. * TIMING: THIS AFTERNOON THROUGH THE EARLY EVENING. * IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$
393 WWUS72 KCHS 292025 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EST TUE NOV 29 2011 SCZ045-300000- /O.CON.KCHS.LW.Y.0039.000000T0000Z-111130T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 325 PM EST TUE NOV 29 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LAKE MOULTRIE... * HAZARDS: STRONG AND GUSTY WINDS AND CHOPPY WAVES. * WINDS: WEST 15 TO 25 KT. * WAVES: WAVES 1 TO 2 FT. * TIMING: THIS AFTERNOON THROUGH THE EARLY EVENING. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND A CHOPPY LAKE SURFACE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$
869 WWUS72 KCHS 292350 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 650 PM EST TUE NOV 29 2011 SCZ045-300100- /O.EXP.KCHS.LW.Y.0039.000000T0000Z-111130T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 650 PM EST TUE NOV 29 2011 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING FOR LAKE MOULTRIE... THE RISK OF ANY SUSTAINED WINDS OF 20 KNOTS OR GREATER...AND OR FREQUENT GUSTS OF 25 KNOTS OR HIGHER HAS ENDED. THUS THE LAKE WIND ADVISORY WILL EXPIRE AT 7 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 29, 1:12 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 29, 1:12 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 112 AM EST TUE NOV 29 2011 .SYNOPSIS... A STRONG COLD FRONT WILL PUSH EAST OF THE AREA OVERNIGHT. HIGH PRESSURE WILL THEN SLOWLY BUILD BACK INTO THE REGION ON TUESDAY...AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... BACK EDGE OF RAIN ALONG I-95 IN SOUTH CAROLINA AND RAIN IS EXPECTED TO TAPER OFF THROUGH THE EARLY MORNING HOURS. THERE IS SOME FOG DEVELOPING IN SE GEORGIA BUT FORECAST SOUNDINGS NOT HANDLING THE SITUATION WELL GIVEN THE NEAR CALM SURFACE WINDS...BAGGY PRES FIELDS AND DRIER AIR ABOVE 850 MB MOVING IN. WILL CONTINUE TO MONITOR. MOST AREAS ALREADY IN THE 45-50 DEGREE RANGE...CLOUDS WILL BE PREVALENT AND WINDS FOR MOST AREAS SHOULD BE FAIRLY LIGHT OVERNIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... TUESDAY AND TUESDAY NIGHT...THE DEEP CLOSED H5 UPPER LOW POSITIONED OVER CENTRAL TN WILL BEGIN TO LIFT TO THE NORTHEAST OVER THE CENTRAL APPALACHIANS. THE FIRST SPOKE OF VORTICITY ROTATING AROUND THE UPPER LOW WILL CROSS THE REGION DURING THE AFTERNOON HOURS RESULTING IN A GOOD LOW LEVEL SURGE IN CAA. AT THE SURFACE...THE PRECIP SHIELD AND LEADING WIND SHIFT WILL BE EAST OF THE FORECAST AREA WITH SW FLOW EXPECTED INTO THE AFTERNOON. I HAVE KEPT A COUPLE OF HOURS OF SLIGHT CHANCE POPS ACROSS THE FAR EASTERN AREAS TUESDAY MORNING WITH A DRY FORECAST IN PLACE THEREAFTER. SKIES WILL BE MOSTLY CLOUDY FOR MUCH OF THE MORNING AS THE COLD CORE UPPER LOW MAKES ITS CLOSEST PASSAGE JUST TO THE NW IN THE LATE MORNING HOURS. SKIES WILL BEGIN TO CLEAR INTO THE AFTERNOON. MODEL LOW LEVEL THICKNESS VALUES SUPPORT HIGHS AROUND 60...BUT AREAS FURTHER INLAND WILL SEE MORE CLOUDS AND WILL STRUGGLED TO GET INTO THE MID TO UPPER 50S. THE SURFACE HIGH WILL BEGIN TO BUILD IN TUESDAY NIGHT AND CHILLY LOWS ARE ON TAP. TEMPS WILL SETTLE INTO THE 30S AWAY FROM THE IMMEDIATE COAST WITH NEAR FREEZING TEMPS FAR INLAND. WEDNESDAY THROUGH THURSDAY...AS THE CLOSED UPPER LOW GETS ABSORBED INTO THE NORTHERN STREAM...A REINFORCING SHORTWAVE WILL DIVE ACROSS THE SOUTHEAST AND PUSH OFFSHORE. THE SURFACE HIGH WILL MAKE LITTLE EASTWARD PROGRESS AND WILL GENERALLY REST FROM THE LOWER MS VALLEY INTO THE OH VALLEY. WITH THE UPPER TROF LINGERING OVERHEAD AND LOWER HEIGHTS...LOW LEVEL THICKNESS VALUES CONTINUE TO BE ON THE COOL SIDE EACH DAY. WEDNESDAY HIGHS WILL BE ON THE ORDER OF THE MID TO UPPER 50S EVERYWHERE...THEN INTO THE LOW 60S BY THURSDAY. THE COLDEST NIGHT DURING THE SHORT TERM WILL BE WEDNESDAY NIGHT WITH THE SURFACE HIGH POSITIONED TO THE NW. IDEAL RADIATIONAL COOLING CONDITIONS ARE NOT EXPECTED BUT LOWS WILL STILL REACH THE LOW 30S FOR MANY LOCATIONS INLAND WITH EVEN SOME SUBFREEZING VALUES POSSIBLE. LAKE WINDS...ANOTHER SURGE OF COOLER AIR IS EXPECTED TUESDAY AFTERNOON AND EVENING. WINDS OVER LAKE MOULTRIE WILL BE ELEVATED...15 TO 20 KT...BUT WILL BE MARGINAL FOR LAKE WIND ADVISORY CRITERIA. WILL ALLOW LATER SHIFTS TO REEVALUATE WINDS OVER THE LAKE AND THE NEED FOR AN ADVISORY TUESDAY AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT SHOWING HIGH PRESSURE REMAINING THE DOMINANT WEATHER FEATURE THURSDAY NIGHT THROUGH MONDAY...RESULTING IN RAIN FREE WEATHER AND CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURES WILL REMAIN CLOSE TO SEASONAL LEVELS THURSDAY NIGHT THROUGH SATURDAY NIGHT...THEN REBOUND TO SLIGHTLY ABOVE NORMAL LEVELS SUNDAY THROUGH MONDAY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... KCHS...MOST OF THE MVFR CIGS APPEARS TO HAVE MOVED ON TO THE NE AND VFR CIGS ARE EXPECTED. RAIN SHOULD BE BE ENDING AROUND 3 AM BUT UNTIL THEN...MVFR VSBYS ARE POSSIBLE. GUSTY SURFACE WINDS AGAIN LATER TODAY...WSW WINDS 15-25 KT ONCE THE MIXED LAYER DEEPENS LATE MORNING INTO THIS AFTERNOON. KSAV...OBSERVATIONS SUCH AS CLAXTON AND HINESVILLE ARE SEEING SOME IFR CIGS AND FOG...WILL CONTINUE TO MONITOR TRENDS AS THERE IS SOME CHANCE THE DRIER AIR ABOVE THE BOUNDARY LAYER ENHANCES FOG FORMATION AT LEAST BRIEFLY. CONFIDENCE IS LOW AND WE HAVE MAINTAINED VFR PER PERSISTENCE. GUSTY SURFACE WINDS AGAIN LATER TODAY...WSW WINDS 13-23 KT ONCE THE MIXED LAYER DEEPENS LATE MORNING INTO THIS AFTERNOON. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY. && .MARINE... THE STRONG COLD FRONT WILL MOVE EAST OF THE WATERS BY MIDNIGHT. THE STRONG WINDS OF EARLIER MONDAY/MONDAY EVENING WILL BEGIN TO TAPER OFF THROUGH THE NIGHT...EVEN THOUGH COLD ADVECTION CONTINUES. THE PRESSURE GRADIENT WILL SLACKEN AND THERE WILL BE LESS WINDS TO MIX DOWN. WE HAVE DROPPED SMALL CRAFT ADVISORIES FOR NEAR SHORE WATERS SOUTH OF EDISTO BEACH BUT MAINTAIN SCA FOR CHARLESTON COUNTY WATERS AND OUTER GEORGIA WATERS. WEST WINDS WILL REACH UP TO 15-20 KT ACROSS AMZ330-352-354...BUT 20-25 KT AND GUSTY ACROSS AMZ350-374 THROUGH THE FIRST HALF OF TONIGHT...BEFORE WINDS DROP OFF ABOUT 5 KT OR MORE BY MORNING. SEAS WILL PEAK BEFORE MIDNIGHT...AS HIGH AS 5-8 FT WITHIN 20 NM OF THE COST...AND NEAR 8 OR 9 FT ACROSS THE OUTER GA WATERS...BEFORE SEAS DROP OFF ABOUT A FOOT OR TWO OVERNIGHT AS THE OFFSHORE FETCH PERSISTS. TUESDAY THROUGH SATURDAY...HIGH PRESSURE WILL BUILD BACK INTO THE REGION TUESDAY AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH SATURDAY. CONDITIONS WILL SUBSIDE BELOW ADVISORY LEVELS ACROSS ALL WATERS FOR SOME PERIOD OF TIME TUESDAY BEFORE INCREASING AGAIN IN THE AFTERNOON WITH THE NEXT SURGE OF LOW LEVEL FLOW. IT APPEARS THE LULL PERIOD WILL BE ABOUT 3-4 HOURS TUESDAY MORNING FOR THE NEARSHORE CHARLESTON WATERS AND THE OUTER GA WATERS. SINCE THIS WINDOW OF TIME IS SO SHORT...I HAVE SIMPLY EXTENDED THE SCA FOR THESE ZONES THROUGH TUESDAY NIGHT. FOR THE OTHER ZONES...THE LULL IS EXPECTED TO BE LONGER AND I HAVE LET THE CURRENT EXPIRATION TIMES STAND. ALSO FOR THESE EXPIRING ZONES...IT APPEARS CONDITIONS WILL BE VERY MARGINAL FOR SCA/S TUESDAY AFTERNOON/EVENING. OTHERWISE...CONDITIONS WILL IMPROVE BEHIND THIS SURGE FROM WEDNESDAY ONWARD. WITH HIGH PRESSURE OFF TO THE NW AND N...WINDS WILL TURN MORE N AND THEN NE INTO THE WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ350-374. &&
Hazardous weather outlook, Nov 28, 9:44 PM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 944 PM EST MON NOV 28 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-291500- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 944 PM EST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.